Continuous Bivariate Distributions

Authors: Balakrishnan, N, Lai, Chin-Diew

Buy this book

eBook $109.00
price for USA (gross)
  • ISBN 978-0-387-09614-8
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $139.00
price for USA
  • ISBN 978-0-387-09613-1
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $139.00
price for USA
  • ISBN 978-1-4419-1875-8
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

Random variables are rarely independent in practice and so many multivariate distributions have been proposed in the literature to give a dependence structure for two or more variables. In this book, we restrict ourselves to the bivariate distributions for two reasons: (i) correlation structure and other properties are easier to understand and the joint density plot can be displayed more easily, and (ii) a bivariate distribution can normally be extended to a multivariate one through a vector or matrix representation. This volume is a revision of Chapters 1-17 of the previous book Continuous Bivariate Distributions, Emphasising Applications authored by Drs. Paul Hutchinson and Chin-Diew Lai.

The book updates the subject of copulas which have grown immensely during the past two decades. Similarly, conditionally specified distributions and skewed distributions have become important topics of discussion in this area of research. This volume, which provides an up-to-date review of various developments relating to bivariate distributions in general, should be of interest to academics and graduate students, as well as applied researchers in finance, economics, science, engineering and technology.

N. BALAKRISHNAN is Professor in the Department of Mathematics and Statistics at McMaster University, Hamilton, Ontario, Canada. He has published numerous research articles in many areas of probability and statistics and has authored a number of books including the four-volume series on Distributions in Statistics, jointly with Norman L. Johnson and S. Kotz, published by Wiley. He is a Fellow of the American Statistical Association and the Institute of Mathematical Statistics, and the Editor-in-Chief of Communications in Statistics and the Executive Editor of Journal of Statistical Planning and Inference.

CHIN-DIEW LAI holds a Personal Chair in Statistics at Massey University, Palmerston North, New Zealand. He has published more than 100 peer-reviewed research articles and co-authored three well-received books. He was a former editor-in-chief and is now an Associate Editor of the Journal of Applied Mathematics and Decision Sciences.

 

 

Reviews

From the reviews of the second edition:

“The authors present the forms, properties, dependence structures, computation, and applications of numerous continuous bivariate distributions. … One of the nice features of this edition is that it presents bivariate distributions that are generated by a variety of copulas. … The new edition is comprised of 14 chapters including references at the end of each chapter … and subject index at the end. … I can safely recommend this book as a handy resource manual for researchers as well as practitioners working in this area.” (Technometrics, Vol. 51 (4), November, 2009)

“The book begins with a survey of univariate distributions, necessary to clarify notation in subsequent chapters. … Every time you open this volume, even at a random page, you’ll likely find something of interest. … You might well recommend it as collateral reading in a statistics class that you are teaching. As the students progress in their academic pursuits and/or in their subsequent careers, it will be a useful reference.” (Barry C. Arnold, Mathematical Reviews, Issue 2012 h)


Table of contents (15 chapters)

  • Univariate Distributions

    Balakrishna, N. (et al.)

    Pages 1-32

  • Bivariate Copulas

    Balakrishna, N. (et al.)

    Pages 33-65

  • Distributions Expressed as Copulas

    Balakrishna, N. (et al.)

    Pages 67-103

  • Concepts of Stochastic Dependence

    Balakrishna, N. (et al.)

    Pages 105-140

  • Measures of Dependence

    Balakrishna, N. (et al.)

    Pages 141-177

Buy this book

eBook $109.00
price for USA (gross)
  • ISBN 978-0-387-09614-8
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $139.00
price for USA
  • ISBN 978-0-387-09613-1
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $139.00
price for USA
  • ISBN 978-1-4419-1875-8
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Continuous Bivariate Distributions
Authors
Copyright
2009
Publisher
Springer-Verlag New York
Copyright Holder
Springer-Verlag New York
eBook ISBN
978-0-387-09614-8
DOI
10.1007/b101765
Hardcover ISBN
978-0-387-09613-1
Softcover ISBN
978-1-4419-1875-8
Edition Number
2
Number of Pages
XXXVI, 688
Additional Information
Originally published by Rumsby Scientific Publishing, Adelaide, South Australia, Australia, 1990
Topics